Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 28, 2016, 6:56 PM CDT for Hansford County, Hutchinson County, Moore County, Texas. It was in force for 79 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 28, 2016, 8:15 PM CDT
- In force
- 79 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Hansford County, TX, Hutchinson County, TX, Moore County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:33 PM CDT | HAIL 1.75 | 4 N Stinnett, TX | |
| Apr 28, 7:37 PM CDT | HAIL 1.75 | Stinnett, TX | |
| Apr 28, 7:51 PM CDT | HAIL 1 | 1 N Fritch, TX | AT DOUBLE DIAMOND |
| Apr 28, 8:09 PM CDT | HAIL 1 | 3 W Borger, TX | IN BUENA VISTA |
| Apr 28, 8:20 PM CDT | HAIL 1 | 2 W Borger, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WUUS54 KAMA 282356
SVRAMA
TXC195-233-341-290115-
/O.NEW.KAMA.SV.W.0046.160428T2356Z-160429T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 815 PM CDT
* AT 656 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF MORSE TO 9 MILES NORTHWEST OF LAKE
MEREDITH...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
* LOCATIONS IMPACTED INCLUDE...
BORGER...FRITCH...STINNETT...SANFORD...MORSE AND PRINGLE.
THIS STORM HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF HAIL UP TO
GOLF BALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3588 10109 3565 10114 3566 10188 3590 10174
3605 10171 3606 10170 3605 10163 3607 10162
3620 10109
TIME...MOT...LOC 2356Z 258DEG 24KT 3605 10165 3574 10179
HAIL...1.75IN
WIND...<50MPH
$$
BRB4 follow-up statements
791
WWUS54 KAMA 290010
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
710 PM CDT THU APR 28 2016
TXC195-233-341-290115-
/O.CON.KAMA.SV.W.0046.000000T0000Z-160429T0115Z/
MOORE TX-HANSFORD TX-HUTCHINSON TX-
710 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN MOORE...SOUTHERN HANSFORD AND HUTCHINSON COUNTIES...
AT 710 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF MORSE TO 6 MILES NORTH OF LAKE
MEREDITH...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
BORGER...STINNETT...SANFORD...MORSE AND PRINGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3566 10114 3572 10180 3592 10167 3607 10162
3620 10109 3588 10109
TIME...MOT...LOC 0010Z 264DEG 24KT 3606 10153 3575 10166
HAIL...1.75IN
WIND...60MPH
$$
BRB990
WWUS54 KAMA 290027
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT THU APR 28 2016
TXC195-233-341-290115-
/O.CON.KAMA.SV.W.0046.000000T0000Z-160429T0115Z/
MOORE TX-HANSFORD TX-HUTCHINSON TX-
727 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL MOORE...SOUTHEASTERN HANSFORD AND HUTCHINSON
COUNTIES...
AT 727 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MORSE TO NEAR STINNETT...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
BORGER...STINNETT...SANFORD...MORSE AND PRINGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3571 10171 3585 10167 3595 10156 3609 10155
3620 10109 3588 10109 3566 10114
TIME...MOT...LOC 0027Z 253DEG 22KT 3605 10147 3582 10149
HAIL...1.75IN
WIND...60MPH
$$
BRB824
WWUS54 KAMA 290032
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT THU APR 28 2016
TXC195-233-341-290115-
/O.CON.KAMA.SV.W.0046.000000T0000Z-160429T0115Z/
MOORE TX-HANSFORD TX-HUTCHINSON TX-
732 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EAST CENTRAL MOORE...SOUTHEASTERN HANSFORD AND HUTCHINSON
COUNTIES...
AT 731 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MORSE TO STINNETT...MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
BORGER...STINNETT...SANFORD...MORSE AND PRINGLE.
LAW ENFORCEMENT REMPORTED GOLF BALL SIZE HAIL JUST NORTH OF STINNETT
AT 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3571 10171 3585 10167 3595 10156 3609 10155
3620 10109 3588 10109 3566 10114
TIME...MOT...LOC 0031Z 258DEG 24KT 3605 10145 3582 10147
HAIL...1.75IN
WIND...<50MPH
$$
BRB419
WWUS54 KAMA 290107
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT THU APR 28 2016
TXC195-233-341-290116-
/O.EXP.KAMA.SV.W.0046.000000T0000Z-160429T0115Z/
MOORE TX-HANSFORD TX-HUTCHINSON TX-
807 PM CDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOORE...
SOUTHEASTERN HANSFORD AND HUTCHINSON COUNTIES WILL EXPIRE AT 815 PM
CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHERN AND EASTERN HUTCHINSON COUNTY AND SOUTHEAST HANSFORD
COUNTY.
LAT...LON 3571 10171 3585 10167 3595 10156 3609 10155
3620 10109 3588 10109 3566 10114
TIME...MOT...LOC 0104Z 258DEG 24KT 3605 10145 3582 10147
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:53 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 28, 6:53 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 653 PM CDT THU APR 28 2016 .AVIATION... STRONG SOUTHEAST AND EAST LOW-LEVEL FLOW WILL SUSTAIN MOISTURE SUPPLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND OVERNIGHT. CURRENT RADAR TRENDS SUGGEST THAT TERMINALS WILL BE SPARED FROM STRONGEST CONVECTION IN THE NEAR TERM. AS LOW LEVELS CONTINUE TO MOISTEN...MVFR TO IFR CEILINGS ARE EXPECTED TO DEVELOP. IMPROVEMENT WILL BE SLOW TO OCCUR ON FRIDAY. CURRENT THINKING IS THAT CLEARING WILL OCCUR FRIDAY AFTERNOON AT KDHT AND KAMA AS BOUNDARY LIFTS NORTH...WITH SOUTHWEST SURFACE WINDS IN ITS WAKE. KGUY EXPECTED TO REMAIN IFR OR MVFR THROUGH END OF FORECAST. COCKRELL && .PREV DISCUSSION... /ISSUED 443 PM CDT THU APR 28 2016/ DISCUSSION... MESOSCALE UPDATE... CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27 CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND BECOMES INCREASINGLY ELEVATED. A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND 150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER OBSERVATIONAL DATA AS NECESSARY. BRB SHORT TERM... SEE SHORT TERM DISCUSSION BELOW FROM BRB. LONG TERM... FRIDAY THROUGH WEDNESDAY NIGHT... THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S. A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN. WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS. BEAT PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 70 42 66 42 / 60 30 10 5 5 BEAVER OK 51 58 42 62 39 / 80 70 30 5 5 BOISE CITY OK 44 54 34 58 35 / 80 70 20 10 20 BORGER TX 55 68 46 66 45 / 70 50 10 5 5 BOYS RANCH TX 49 70 40 65 41 / 50 30 10 10 10 CANYON TX 50 72 39 67 41 / 50 20 10 5 5 CLARENDON TX 54 74 45 69 45 / 60 40 10 5 5 DALHART TX 47 62 37 62 38 / 60 40 20 10 20 GUYMON OK 48 56 41 62 41 / 80 70 30 5 10 HEREFORD TX 46 73 40 68 41 / 40 20 5 10 10 LIPSCOMB TX 53 62 45 65 43 / 70 70 20 5 5 PAMPA TX 53 67 44 64 43 / 70 50 10 5 5 SHAMROCK TX 56 73 47 70 46 / 60 50 10 5 5 WELLINGTON TX 58 78 48 73 47 / 70 50 10 5 5 PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/ SHORT TERM... LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING. DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW- LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER. WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER SOUNDING MAY BE OF LITTLE VALUE. CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE HAIL. THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS AFTERNOON. BRB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 51 70 42 66 42 / 60 30 10 5 5 BEAVER OK 51 58 42 62 39 / 80 70 30 5 5 BOISE CITY OK 44 54 34 58 35 / 80 70 20 10 20 BORGER TX 55 68 46 66 45 / 70 50 10 5 5 BOYS RANCH TX 49 70 40 65 41 / 50 30 10 10 10 CANYON TX 50 72 39 67 41 / 50 20 10 5 5 CLARENDON TX 54 74 45 69 45 / 60 40 10 5 5 DALHART TX 47 62 37 62 38 / 60 40 20 10 20 GUYMON OK 48 56 41 62 41 / 80 70 30 5 10 HEREFORD TX 46 73 40 68 41 / 40 20 5 10 10 LIPSCOMB TX 53 62 45 65 43 / 70 70 20 5 5 PAMPA TX 53 67 44 64 43 / 70 50 10 5 5 SHAMROCK TX 56 73 47 70 46 / 60 50 10 5 5 WELLINGTON TX 58 78 48 73 47 / 70 50 10 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/10
Hazardous weather outlook, Apr 28, 4:19 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 419 PM CDT THU APR 28 2016 OKZ001>003-TXZ001>020-291000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 419 PM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME STRONG TO SEVERE MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS PANHANDLE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY RAINFALL THE PRIMARY HAZARDS. THUNDERSTORMS MAY BECOME MORE WIDESPREAD OVERNIGHT TONIGHT WITH LARGE HAIL AND LOCALIZED HEAVY RAINFALL CONTINUING TO BE A THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE SOUTHWESTERN PANHANDLES SATURDAY AFTERNOON AND THEN SPREADING EASTWARD ACROSS THE REMAINDER OF THE PANHANDLES SATURDAY NIGHT THROUGH MONDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT AND EXPECT ACTIVATION THIS EVENING THROUGH TONIGHT ACROSS THE CENTRAL AND EASTERN TEXAS PANHANDLE. BEAT
In the hours before
Local storm report, Apr 28, 5:26 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 6 SSE HARTLEY 35.81N 102.36W
04/28/2016 E1.75 INCH HARTLEY TX TRAINED SPOTTER
LOTS OF HAIL FROM PEA SIZE UP TO GOLF BALL SIZE HAIL
REPORTED ON HIGHWAY 385.
&&
EVENT NUMBER AMA1600219
14Special weather statement, Apr 28, 5:58 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CDT THU APR 28 2016
TXZ009-013-014-282330-
ROBERTS TX-GRAY TX-CARSON TX-
558 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON...
SOUTHWESTERN ROBERTS AND NORTHWESTERN GRAY COUNTIES UNTIL 630 PM
CDT...
AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAMPA...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
PAMPA...CODMAN AND KINGSMILL.
LAT...LON 3542 10094 3550 10117 3563 10110 3563 10109
3565 10109 3581 10100 3568 10066
TIME...MOT...LOC 2257Z 212DEG 22KT 3559 10097
MBSpecial weather statement, Apr 28, 6:03 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
603 PM CDT THU APR 28 2016
TXZ011-012-282330-
OLDHAM TX-POTTER TX-
603 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER AND
NORTHEASTERN OLDHAM COUNTIES UNTIL 630 PM CDT...
AT 603 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF BOYS RANCH...OR 16 MILES NORTHEAST OF VEGA...MOVING
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. HAIL MAY
ACCUMULATE ON ROADWAYS CAUSING HAZARDOUS TRAVEL.
LOCATIONS IMPACTED INCLUDE...
VALLEY DE ORO AND BOYS RANCH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 3545 10238 3563 10220 3563 10216 3562 10216
3562 10188 3557 10183 3539 10183 3529 10225
3532 10244
TIME...MOT...LOC 2303Z 233DEG 25KT 3543 10224
BRBLocal storm report, Apr 28, 6:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL DUMAS 35.86N 101.97W
04/28/2016 E1.75 INCH MOORE TX COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED JUST SOUTH OF DUMAS WITH
SIGNIFICANTLY REDUCED VISIBILITY AND STRONG WINDS.
&&
EVENT NUMBER AMA1600220
LORENZENLocal storm report, Apr 28, 6:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL SUNRAY 36.02N 101.82W
04/28/2016 E1.50 INCH MOORE TX COUNTY OFFICIAL
PING PONG BALL SIZE HAIL JUST SOUTH OF SUNRAY WITH HAIL
ACCUMULATING ON ROADWAYS.
&&
EVENT NUMBER AMA1600221
LORENZENSpecial weather statement, Apr 28, 6:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT THU APR 28 2016 TXZ020-290030- COLLINGSWORTH TX- 649 PM CDT THU APR 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLINGSWORTH COUNTY UNTIL 730 PM CDT... AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF DODSON...OR 14 MILES SOUTH OF WELLINGTON...MOVING EAST AT 40 MPH. THE NORTHERN EDGE OF THIS STORM WILL MOVE OVER DODSON PRODUCTING HAIL UP TO NICKEL SIZE AND WIND GUSTS UP TO 50 MPH. LARGER HAIL WILL LIKELY BE CONFINED TO CHILDRESS COUNTY. LOCATIONS IMPACTED INCLUDE... DODSON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL TEXAS. LAT...LON 3475 10033 3479 10031 3494 10000 3475 10000 TIME...MOT...LOC 2347Z 248DEG 36KT 3464 10020 BRB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:17 PM CDT | Special Weather Statement | AMA | Hartley | 28 min |
| Apr 28, 4:48 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 57 min |
| Apr 28, 5:01 PM CDT | Special Weather Statement | AMA | Armstrong | 29 min |
| Apr 28, 5:25 PM CDT | Special Weather Statement | AMA | Gray | 35 min |
| Apr 28, 5:38 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Sherman | 82 min |
| Apr 28, 5:58 PM CDT | Special Weather Statement | AMA | Gray | 32 min |
| Apr 28, 6:03 PM CDT | Special Weather Statement | AMA | Potter | 27 min |
| Apr 28, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Oldham, Potter | 49 min |
| Apr 28, 6:49 PM CDT | Special Weather Statement | AMA | Collingsworth | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.